Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 44, NWS Miami, FL

May 8, 2006Broward County, Florida

NWS Miami, FL issued this red flag warning at May 8, 2006, 4:59 AM EDT for Broward County, Florida. It took effect at May 8, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2006, 4:59 AM EDT (08:59 UTC)
In effect from
May 8, 2006, 12:00 PM EDT
Expired
May 8, 2006, 6:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 080859
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
459 AM EDT MON MAY 8 2006

...RED FLAG WARNING INTERIOR ZONES FROM NOON UNTIL 6 PM THIS 
EVENING FOR SUSTAINED RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 
4 OR MORE CONSECUTIVE HOURS INCLUDING WESTERN PALM BEACH
...WESTERN BROWARD...EASTERN COLLIER...GLADES...AND HENDRY
COUNTIES...


FLZ063-066-067-070-071-081700-
/O.UPG.KMFL.FW.A.0028.060508T1600Z-060508T2300Z/
/O.NEW.KMFL.FW.W.0044.060508T1600Z-060508T2200Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
459 AM EDT MON MAY 8 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RIDGE OF HIGH PRESSURE WILL BE OVER THE WARNING AREA TODAY. THE
RESULT WILL BE CONTINUED DRY CONDITIONS OVER THE NORTHWEST
INTERIOR INCLUDING WESTERN PALM BEACH...WESTERN BROWARD...EASTERN
COLLIER...GLADES...AND HENDRY COUNTIES. DRY AIR ALOFT OVER THIS
PORTION OF SOUTH FLORIDA WILL MIX DOWNWARD TO THE SURFACE... AND
COMBINED WITH HIGH TEMPERATURES IN THE LOWER 90S...MINIMUM
AFTERNOON RELATIVE HUMIDITIES SHOULD FALL BELOW BELOW 35% FOR AT
LEAST 4 HOURS...OR LONGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 9:22 PM EDT, 7 hours 37 minutes earlier.

Area forecast discussion, May 7, 9:22 PM EDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
922 PM EDT SUN MAY 7 2006

.UPDATE...SURFACE ANALYSIS SHOWS RIDGE EAST OF THE BAHAMAS WITH
AXIS EXTENDING WEST ACROSS SOUTH FLORIDA. THE PRESENCE OF A WEAK
TROUGH...REMNANTS OF THERMAL THROUGH ACROSS CENTRAL FLORIDA...IS
ALSO EVIDENT JUST NORTH OF THE LAKE WHICH MIGHT HAVE BEEN ENHANCED
BY THUNDERSTORM ACTIVITY ACROSS NORTH FLORIDA EARLIER IN THE DAY.
THIS HAS COMBINED WITH THE WIND DIURNAL CYCLE IN THE LAKE TO
PRODUCE WIND SPEEDS CURRENTLY IN THE 10 TO 15 KNOTS AND EVEN HIGHER
ACROSS THE LAKE OKEECHOBEE PLATFORMS. THERE IS NO REASON TO
BELIEVE THIS WOULD BE AN ALL NIGHT THING AS PRESSURE GRADIENT
SHOULD RELAX OVERNIGHT BUT DECIDED TO REFLECT THIS IN THE GRIDS AT
LEAST THROUGH THE EARLY MORNING HOURS AS SUGGESTED BY THE LOCAL
WRF. OTHER THAN THAT...DECIDED TO ADD PATCHY FOG OVERNIGHT ACROSS
THE WEST INTERIOR AND INLAND ELSEWHERE. EVERYTHING ELSE LOOKS ON TRACK AT
THIS TIME.
&&

.PREV DISCUSSION...
DISCUSSION...HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER
ACROSS SOUTH FLORIDA OVER THE NEXT SEVERAL DAYS. A WEAKENING FRONTAL
BOUNDARY WILL MOVE INTO CENTRAL FLORIDA TOMORROW AFTERNOON WHILE
STALLING AND DISSIPATING ALL TOGETHER. SHOULD ANY ACTIVITY FORM
IN ASSOCIATION WITH THIS FEATURE...IT LOOKS TO BE JUST TO OUR
NORTH. SO WILL MAINTAIN POPS AT 10 PERCENT OF LESS THROUGH EARLY
NEXT WEEK. THEN ATLANTIC HIGH PRESSURE WILL CONTROL THE WEATHER
ACROSS THE AREA FOR THE MIDDLE AND LATTER PART OF NEXT WEEK.
LIMITED MOISTURE WILL RESULT IN JUST THE POSSIBILITY FOR ISOLATED
SHOWERS OR THUNDERSTORMS.

MARINE...WINDS WILL AVERAGE LESS THAN 15 KNOTS ACROSS THE LOCAL
WATERS THROUGH THE FORECAST PERIOD. AS SUCH...EXPECT LOW SEAS
THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK.

FIRE WEATHER...RHS ARE FALLING AS EXPECTED OVER INTERIOR SOUTH
FLORIDA...EVEN BELOW 35 PERCENT NOW OVER WESTERN SECTIONS OF THE
FORT LAUDERDALE METRO AREA. CONDITIONS WILL GRADUALLY MOISTEN
THROUGH TOMORROW. HOWEVER...THE QUESTION IS HOW MUCH. NAM SHOWS
DRY AIR TO STILL BE IN PLACE ABOVE THE SURFACE MON AFTERNOON
WHICH WILL MIX DOWN TO ALLOW FOR CRITICAL RHS AGAIN FOR LONG
DURATION OVER INTERIOR SOUTH FL. TRENDED TOWARD THIS
SOLUTION. SO WILL PLACE A FIRE WEATHER WATCH IN EFFECT FOR
GLADES...HENDRY...EASTERN COLLIER...WESTERN BROWARD...AND WESTERN
PALM BEACH COUNTIES FOR MONDAY AFTERNOON. A MORE PREVAILING SE
FLOW TOMORROW SHOULD PRECLUDE CRITICAL RHS OVER THE COASTAL ZONES
TOMORROW.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

52
Hazardous weather outlook, May 7, 5:10 AM EDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
510 AM EDT SUN MAY 7 2006

FLZ063-066>075-080915-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
509 AM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.